Quantcast

[Severe SGLT-2 inhibitor-induced euglycemic ketoacidosis-a rare but serious complication].

Research paper by E E Rotsel, U U Pietsch

Indexed on: 08 Dec '19Published on: 07 Dec '19Published in: Der Anaesthesist



Abstract

Ketoacidosis induced by sodium-glucose cotransporter‑2 inhibitors (SGLT-2i) is rare. If it occurs, it is a serious clinical condition which requires immediate and correct treatment. At the moment, the occurrence of a ketoacidotic crisis necessitates permanent removal of the SGLT-2i from the patient's medication. Clear recommendations concerning the timing of discontinuation of SGLT-2i prior to planned surgical interventions are lacking. The tendency towards the undesirable effects of the medication in stressful situations is impressive. Currently, SGLT-2i are recognized as established oral antidiabetics and are becoming more popular. Clinicians should be aware of and alert to the diagnosis of ketoacidosis with normal blood glucose measurements in diabetic patients showing unspecific symptoms under administration of SGLT-2i.